Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 31, NWS Pittsburgh, PA

April 4, 201110 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 4, 2011, 4:29 PM EDT for 10 counties in Ohio. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2011, 4:29 PM EDT (20:29 UTC)
Expired
Apr 4, 2011, 5:00 PM EDT
In force
31 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH

The radar

The Pittsburgh radar (KPBZ), 106 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 487 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
487 m²/s²
0-3 km storm-relative helicity
719 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

470 
WUUS51 KPBZ 042029
SVRPBZ
OHC013-019-029-031-059-067-111-119-121-157-042100-
/O.NEW.KPBZ.SV.W.0031.110404T2029Z-110404T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
429 PM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MONROE COUNTY IN EAST CENTRAL OHIO...
  NOBLE COUNTY IN EAST CENTRAL OHIO...
  WESTERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO...
  EASTERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
  WESTERN BELMONT COUNTY IN EAST CENTRAL OHIO...
  GUERNSEY COUNTY IN EAST CENTRAL OHIO...
  WESTERN HARRISON COUNTY IN EAST CENTRAL OHIO...
  EASTERN COSHOCTON COUNTY IN EAST CENTRAL OHIO...
  TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...
  CARROLL COUNTY IN EAST CENTRAL OHIO...

* UNTIL 500 PM EDT

* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES NORTHWEST OF BOLIVAR TO 22 MILES SOUTHWEST OF
  RURALDALE...MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WEST LAFAYETTE...     SUGARCREEK...         RURALDALE...
  PLAINFIELD...         PHILO...              OTSEGO...
  NORWICH...            FERNCLIFF...          DUNCAN FALLS...
  CHANDLERSVILLE...     BRIDGEVILLE...       
  BLUE ROCK STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 65 MPH WERE REPORTED IN FRANKLIN OHIO WITH THIS 
STORM. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

&&

LAT...LON 4045 8175 4045 8167 4063 8166 4067 8146
      4065 8124 4072 8123 4073 8109 4091 8108
      4090 8091 4093 8089 4093 8082 3959 8127
      3959 8139 3963 8147 3958 8148 3958 8158
      3965 8159 3967 8165 3975 8165 3977 8197
TIME...MOT...LOC 2029Z 264DEG 49KT 4086 8149 3950 8194

$$
2 follow-up statements
675 
WWUS51 KPBZ 042044
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
444 PM EDT MON APR 4 2011

OHC031-119-042054-
/O.CAN.KPBZ.SV.W.0031.000000T0000Z-110404T2100Z/
MUSKINGUM OH-COSHOCTON OH-
444 PM EDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR COSHOCTON AND MUSKINGUM
COUNTIES IS CANCELLED...

LAT...LON 3978 8169 4026 8159 4039 8155 4060 8149
      4067 8146 4065 8124 4072 8123 4073 8109
      4091 8108 4090 8091 4093 8089 4093 8082
      3959 8127 3959 8139 3963 8147 3958 8148
      3958 8158 3965 8159 3967 8165 3975 8165
TIME...MOT...LOC 2044Z 264DEG 49KT 4064 8135 3979 8157

$$

OHC013-019-029-059-067-111-121-157-042100-
/O.CON.KPBZ.SV.W.0031.000000T0000Z-110404T2100Z/
MONROE OH-NOBLE OH-COLUMBIANA OH-BELMONT OH-GUERNSEY OH-HARRISON OH-
TUSCARAWAS OH-CARROLL OH-
444 PM EDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CARROLL...TUSCARAWAS...HARRISON...GUERNSEY...BELMONT...
COLUMBIANA...NOBLE AND MONROE COUNTIES...

AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WILKSHIRE HILLS TO SCOTT...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   NEW
  PHILADELPHIA...   MINERAL CITY...       KIMBOLTON...               
  GNADENHUTTEN...       DOVER...              CUMBERLAND...          
  CAMBRIDGE...          BYESVILLE...          BOLIVAR...             
  GILMORE...            BELLE VALLEY...      
  SALT FORK STATE PARK...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 3978 8169 4026 8159 4039 8155 4060 8149
      4067 8146 4065 8124 4072 8123 4073 8109
      4091 8108 4090 8091 4093 8089 4093 8082
      3959 8127 3959 8139 3963 8147 3958 8148
      3958 8158 3965 8159 3967 8165 3975 8165
TIME...MOT...LOC 2044Z 264DEG 49KT 4064 8135 3979 8157

$$
659 
WWUS51 KPBZ 042102
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
502 PM EDT MON APR 4 2011

OHC013-019-029-059-067-111-121-157-042111-
/O.EXP.KPBZ.SV.W.0031.000000T0000Z-110404T2100Z/
MONROE OH-NOBLE OH-COLUMBIANA OH-BELMONT OH-GUERNSEY OH-HARRISON OH-
TUSCARAWAS OH-CARROLL OH-
502 PM EDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL...TUSCARAWAS...
HARRISON...GUERNSEY...BELMONT...COLUMBIANA...NOBLE AND MONROE
COUNTIES EXPIRES AT 500 PM EDT...

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...RAINFALL AND 
GUSTY WINDS CAN BE EXPECTED TO CONTINUE INTO THIS EVENING.

LAT...LON 3978 8169 4026 8159 4039 8155 4060 8149
      4067 8146 4065 8124 4072 8123 4073 8109
      4091 8108 4090 8091 4093 8089 4093 8082
      3959 8127 3959 8139 3963 8147 3958 8148
      3958 8158 3965 8159 3967 8165 3975 8165
TIME...MOT...LOC 2044Z 264DEG 49KT 4043 8130 3959 8158

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:30 PM EDT, 59 minutes earlier.

Area forecast discussion, Apr 4, 3:30 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
330 PM EDT MON APR 4 2011

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE GREAT
LAKES TONIGHT. THIS FRONT COULD PRODUCE SEVERE THUNDERSTORMS
THROUGH THIS EVENING. A SHARP COOL DOWN IS IN STORE FOR TUESDAY. A
WARM UP TO SEASONAL TEMPERATURES AND ABOVE COMMENCES WEDNESDAY
THROUGH THE BALANCE OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
A STRONG BAROCLINIC ZONE IS MARCHING THROUGH WESTERN OHIO AS OF 19Z
WHICH IS CAUSING A LINE OF STORMS ALL THE WAY DOWN TO THE GULF
COAST.  AS THE FRONT MOVES EAST A SLIGHT RISK OF SEVERE WEATHER
EXISTS...HOWEVER MESOANALYSIS SHOWS A LOT OF CINH WHICH IS
INHIBITING STORM DEVELOPMENT.  WILL KEEP SEVERE WORDING IN THE ZONES
THROUGH THIS EVENING DUE TO STRONG WIND FIELD ALOFT.  RAIN CHANGES
TO SNOW AT THE BACK END OF THE SYSTEM AS COLD AIR RUSHES IN.  ANY
SNOW ACCUMULATION WILL BE AN INCH OR LESS AND MOSTLY ON THE RIDGES
IN NRN WV AND WRN MD.

REGIONAL MOSAIC SHOWS A POTENTIAL FLOOD THREAT AS RAIN CONTINUES TO
TREK NORTHEAST FROM THE LOWER OHIO VALLEY.  KPBZ LATEST RADAR
RAINFALL ESTIMATES ILLUSTRATE AROUND AN INCH IN PARTS OF E CENTRAL
OHIO.  RIGHT NOW WE ARE LOOKING AROUND TWO INCHES OF QPF BEFORE AREA
STREAMS AND CREEKS BECOME SWOLLEN.  HPC HAS UPGRADED THE AREA INTO A
SLIGHT RISK OF EXCEEDING FFG.  CONFIDENCE NOT HIGH ENOUGH TO ISSUE A
FLOOD WATCH...SO WILL CONTINUE MENTION IN THE HWO.

THE THIRD HAZARD OF THE NEAR TERM ARE THE GUSTY WINDS TONIGHT.
CURRENT WIND ADVISORY FOR THE RIDGES OF NRN WV AND WRN MD LOOKS ON
TRACK.  SO FAR THE HIGHEST REPORTED WIND GUST FROM AN AIRPORT IS 44
MPH AT AGC AIRPORT.  FOR A COMPLETE LIST OF WIND REPORTS...PLEASE
REFERENCE THE LATEST PUBLIC INFORMATION STATEMENT /PNS/.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
WEATHER QUIETS DOWN BRIEFLY TUESDAY AS THE AFOREMENTIONED LOW
PRESSURE EXISTS TO THE EAST.  ANTICYCLONIC FLOW ESTABLISHES TUESDAY
WITH A MARKED COOL DOWN FROM TODAY.  AFTERNOON HIGH TEMPERATURES
WILL BE SOME 20 TO 25F COOLER THAN MONDAY.

A WARM FRONT MOVES THROUGH THE AREA LATE TUESDAY NIGHT INTO
WEDNESDAY MORNING.  GIVEN THE TIME OF PASSAGE...A RAIN / SNOW MIX IS
POSSIBLE.  WITH SFC TEMPERATURES IN THE MID 30S...DUE NOT EXPECT ANY
ACCUMULATION AT THIS TIME.  DUE TO A FAIR AMOUNT OF MOISTURE IN THE
ATMOSPHERIC COLUMN...AFTERNOON TEMPERATURES WILL TOP OUT AROUND
SEASONAL VALUES OF THE MID 50S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
BROAD UPPER RIDGE WILL REMAIN OVER THE EASTERN HALF OF THE U.S.
WITH SEVERAL WAVES RIDING OVER TOP OF THE RIDGE DURING THE EXTENDED
PERIOD. FRONTAL BOUNDARY AT THE SURFACE IS PROGGED TO REMAIN
STRETCHED ACROSS THE FORECAST AREA FROM THURSDAY THROUGH THE WEEKEND.
PERIODS OF SHOWERS AND SCATTERED THUNDERSTORMS CAN BE EXPECTED INTO
EARLY NEXT WEEK. WENT WITH HPC TEMPERATURES WITH READINGS GENERALLY
RANGING FROM 10 TO 20 DEGREES ABOVE NORMAL DURING THE EXTENDED
PERIOD.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE TO
SLIDE NORTHEAST ACROSS THE TERMINALS AHEAD OF AN APPROACHING COLD
FRONT DURING THE REMAINDER OF THIS AFTERNOON. VFR CEILINGS WILL
PREVAIL WITH AREAS OF MVFR AND BRIEF IFR RESTRICTIONS IN
PRECIPITATION.

SOUTHWEST SURFACE WINDS WILL GUST TO AROUND 30KT OUTSIDE OF
THUNDERSTORMS...WITH GUSTS OVER 40KT POSSIBLE IN STRONGER STORMS.

THE FRONTAL BOUNDARY WILL PUSH ACROSS THE REGION BETWEEN 23Z AND 03Z
WITH WINDS BECOMING NORTHWEST AND OCCASIONAL GUSTS TO 30KT
CONTINUING THROUGH TUESDAY MORNING. GENERALLY MVFR CONDITIONS ARE
EXPECTED IN POST-FRONTAL SHOWERS AND ISOLATED EMBEDDED
THUNDERSTORMS...WITH IFR VISIBILITIES STILL POSSIBLE IN HEAVIER
PRECIPITATION.

SHOWERS SHOULD DIMINISH BY LATE TUESDAY MORNING...WITH MVFR CEILINGS
LIFTING TO VFR IN THE AFTERNOON AS A SURFACE RIDGE BUILDS IN.

A WEAK SYSTEM FROM THE NORTHERN PLAINS WILL CROSS THE UPPER OHIO
VALLEY WEDNESDAY BRINGING SCATTERED SHOWERS AND POSSIBLE
RESTRICTIONS. PERIODS OF SHOWERS AND THE POTENTIAL FOR MVFR/IFR
RESTRICTIONS WILL CONTINUE THURSDAY THROUGH SATURDAY AS A FRONTAL
BOUNDARY REMAINS STRETCHED ACROSS THE REGION.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY FOR
     MDZ001.
OH...NONE.
PA...NONE.
WV...WIND ADVISORY FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY FOR
     WVZ023-041.

&&
Hazardous weather outlook, Apr 4, 10:54 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1054 AM EDT MON APR 4 2011

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-051500-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
1054 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL...HOWEVER
TORNADO DEVELOPMENT CAN NOT BE RULED OUT.

WIND IS ANOTHER CONCERN THROUGH TONIGHT...WIND GUSTS OVER 35 MPH
WILL BE COMMON. IF WIND GUSTS BECOME STRONGER A WIND ADVISORY
MAYBE NEEDED.

RAINFALL AMOUNTS UPWARDS OF AN INCH ARE POSSIBLE THROUGH TONIGHT. AT
THIS TIME...RAINFALL IN EXCESS OF TWO INCHES COULD LEAD TO SMALL
STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MDZ001-WVZ023-041-051500-
GARRETT-PRESTON-TUCKER-
1054 AM EDT MON APR 4 2011

...WIND ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

DURING LATE THIS AFTERNOON AND EARLY TONIGHT, THUNDERSTORMS HAVE
THE POTENTIAL TO BECOME SEVERE. THE PRIMARY THREAT WILL BE
DAMAGING WIND AND LARGE HAIL. HOWEVER, TORNADO DEVELOPMENT CAN NOT
BE RULED OUT.

RAINFALL AMOUNTS UPWARDS OF AN INCH ARE POSSIBLE THROUGH TONIGHT. AT
THIS TIME...RAINFALL IN EXCESS OF TWO INCHES COULD LEAD TO SMALL
STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Apr 4, 3:49 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
349 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             RICHEYVILLE             40.05N  80.00W
04/04/2011  E1.75 INCH       WASHINGTON         PA   PUBLIC

&&

EVENT NUMBER PBZ1100603

NWS
Local storm report, Apr 4, 3:52 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
352 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             BELLE VERNON            40.12N  79.87W
04/04/2011  E1.00 INCH       FAYETTE            PA   PUBLIC

&&

EVENT NUMBER PBZ1100604

NWS
Local storm report, Apr 4, 3:58 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
358 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             CHARLEROI               40.14N  79.90W
04/04/2011  E1.00 INCH       WASHINGTON         PA   PUBLIC

&&

EVENT NUMBER PBZ1100605

NWS
Special weather statement, Apr 4, 4:03 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
403 PM EDT MON APR 4 2011

PAZ021-022-029-031-073-042045-
ALLEGHENY PA-ARMSTRONG PA-GREENE PA-WASHINGTON PA-WESTMORELAND PA-
403 PM EDT MON APR 4 2011

...THUNDERSTORMS WITH HEAVY RAIN AND HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
ARMSTRONG...WASHINGTON...ALLEGHENY...WESTMORELAND AND GREENE...

AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF BENTLEYVILLE...MOVING
NORTHEAST AT 45 MPH. THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH
AND HAIL TO NICKEL SIZE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  WASHINGTON...         CANONSBURG...         BENTLEYVILLE...
  MCMURRAY...           UPPER SAINT CLAIR...  MONONGAHELA...
  BETHEL PARK...        MOUNT LEBANON...      BALDWIN...
  JEFFERSON BORO...     ELIZABETH BORO...     SOUTH SIDE...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4068 7964 4045 7942 4024 7981 3999 8005
      4021 8031
Local storm report, Apr 4, 4:06 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
406 PM EDT MON APR 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             MARIANNA                40.01N  80.11W
04/04/2011  E0.88 INCH       WASHINGTON         PA   PUBLIC

&&

EVENT NUMBER PBZ1100606

NWS
Special weather statement, Apr 4, 4:21 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
421 PM EDT MON APR 4 2011

PAZ023-073>076-042100-
FAYETTE PA-FAYETTE RIDGES PA-INDIANA PA-WESTMORELAND PA-WESTMORELAND
RIDGES PA-
421 PM EDT MON APR 4 2011

...THUNDERSTORMS WITH HEAVY RAIN AND HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...FAYETTE...WESTMORELAND...INDIANA...WESTMORELAND
RIDGES AND FAYETTE RIDGES...

AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF NEW STANTON TO 5 MILES NORTH OF CONNELLSVILLE...MOVING EAST
AT 45 MPH. THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND HAIL TO
DIME SIZE.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CONNELLSVILLE...      NEW STANTON...        JEANNETTE...
  DONEGAL...            GREENSBURG...         LATROBE...
  NEW ALEXANDRIA...     LAUREL MOUNTAIN STATE PARK...
  LIGONIER...           DERRY...              BLAIRSVILLE...

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4030 7905 4018 7913 4016 7915 4012 7917
      4010 7920 4011 7922 4007 7927 4000 7958
      4025 7978 4052 7928 4033 7902

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:02 AM EDTSpecial Weather StatementPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 4 more58 min
Apr 4, 10:59 AM EDTSpecial Weather StatementPBZBelmont, Guernsey, Harrison, Jefferson, Monroe, Noble2 hr
Apr 4, 1:41 PM EDTSpecial Weather StatementPBZBelmont, Carroll, Columbiana, Guernsey, Harrison, Jefferson and 3 more64 min
Apr 4, 3:16 PM EDTSevere Thunderstorm WarningPBZBelmont, Monroe29 min
Apr 4, 3:46 PM EDTSevere Thunderstorm WarningPBZCoshocton, Muskingum, Tuscarawas44 min
Apr 4, 5:05 PM EDTSpecial Weather StatementPBZBelmont, Columbiana, Harrison, Jefferson40 min
Apr 4, 6:12 PM EDTSpecial Weather StatementPBZMonroe63 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.